Alert archive / Mississippi / River Flood Warnings in 2016

River Flood Warning 8, NWS Memphis, TN

January 28, 2016Lowndes County, Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Jan 28, 2016, 9:38 AM CST for Lowndes County, Monroe County, Mississippi. It took effect at Jan 29, 2016, 12:00 AM CST. It was in force for 28 hr.

The area

The outline as issued.

The facts

Issued
Jan 28, 2016, 9:38 AM CST (15:38 UTC)
In effect from
Jan 29, 2016, 12:00 AM CST
Expired
Jan 30, 2016, 4:00 AM CST
In force
28 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Lowndes County, MS, Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 3 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buttahatchie River near Aberdeen (ABDM6). The gauge peaked at 12.82 ft at Jan 29, 2016, 10:00 AM CST.

actionminormoderate10152001/2801/2901/3001/31
Action stage
12 ft
Minor stage
13 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02439400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

618 
WGUS44 KMEG 281538
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING...CORRECTED 
NATIONAL WEATHER SERVICE MEMPHIS TN
938 AM CST THU JAN 28 2016

The National Weather Service has issued a Flood Warning for the 
Buttahatchie River at Aberdeen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued when conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC087-095-291538-
/O.NEW.KMEG.FL.W.0008.160129T0600Z-160130T1000Z/
/ABDM6.1.ER.160129T0600Z.160129T1800Z.160130T0400Z.NO/
938 AM CST THU JAN 28 2016

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Buttahatchie River near Aberdeen
* from early Friday January 29 until late Friday January 29.
* At 8 AM Thursday the stage was...12.2 feet and rising.
* Minor flooding is forecast.
* Maximum forecast stage of 13.3 feet Friday January 29.
* Flood stage is 13.0 feet.
* Forecast to rise above flood stage by early Friday January 
  29 and rise to near 13.3 feet. then will fall below flood
  stage by late Friday January 29.
  At 13.0 feet, Low land near the river is flooded..  

&&

LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
      3370 8844 3375 8839             

$$
2 follow-up statements
442 
WGUS84 KMEG 290333
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
933 PM CST THU JAN 28 2016

The Flood Warning continues for the Buttahatchie River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued tomorrow morning or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC087-095-300333-
/O.EXT.KMEG.FL.W.0008.160129T0600Z-160130T1930Z/
/ABDM6.1.ER.160129T0600Z.160129T1800Z.160130T1330Z.NO/
933 PM CST THU JAN 28 2016

The Flood Warning continues for
  the Buttahatchie River near Aberdeen
* from Friday January 29 until Saturday January 30.
* At 08 PM Thursday the stage was 12.6 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 13.5 feet Friday January 29.
* Flood stage is 13.0 feet.
* Forecast to rise above flood stage by Friday January 29 and 
  continue to rise to near 13.5 feet by Friday January 29.The river 
  will fall below flood stage by Saturday January 30.
* At 14.0 feet...Flood water begins to cover airbase road located on 
  the west bank of the river. Low lying farmland land near the river 
  also begins to flood.

&&

LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
      3370 8844 3375 8839             

$$
516 
WGUS84 KMEG 291528
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
928 AM CST FRI JAN 29 2016

The Flood Warning has been cancelled for the Buttahatchie River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup river statement will be issued when conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC087-095-291558-
/O.CAN.KMEG.FL.W.0008.000000T0000Z-160130T1930Z/
/ABDM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
928 AM CST FRI JAN 29 2016

Forecast information for
  Buttahatchie River near Aberdeen
* At 8 AM Friday the stage was 12.8 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 12.9 feet mid day today January 29.
* Flood stage is 13.0 feet.
* Forecast...The river will begin to fall later tonight January 29.
* At 13.0 feet...Low land near the river is flooded.

&&

LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
      3370 8844 3375 8839             

$$

mm

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jan 28, 9:14 AM CST, 24 minutes earlier.

Area forecast discussion, Jan 28, 9:14 AM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
914 AM CST THU JAN 28 2016

.UPDATE...
UPDATED FOR INCREASED CLOUD COVER.

&&

.DISCUSSION...

TAIL END OF SHORTWAVE PASSING THROUGH THE MIDSOUTH WILL BRING MORE
CLOUD COVER TO THE AREA...ESPECIALLY IN THE SOUTH AND EAST. HAVE
ADJUSTED THE SKY COVER FORECAST WORDING ACCORDINGLY.

JAB

&&

.PREV DISCUSSION... /ISSUED 530 AM CST THU JAN 28 2016/

UPDATE...
UPDATED FOR 12Z AVIATION DISCUSSION BELOW.

PREV DISCUSSION... /ISSUED 358 AM CST THU JAN 28 2016/

DISCUSSION...

CURRENTLY... AT 3 AM AROUND THE MIDSOUTH WINDS WERE FROM THE
SOUTH SOUTHWEST UNDER CLEAR TO MOSTLY CLEAR SKIES. SURFACE
ANALYSIS DEPICTS HIGH PRESSURE OVER THE REGION WHILE H5 ANALYSIS
PLACES AN ELONGATED TROUGH AXIS FROM HOUSTON TEXAS NORTHEAST TO
MIDDLE KENTUCKY.

HIGH PRESSURE WILL KEEP CONDITIONS DRY THROUGH THE NEXT SEVERAL
DAYS WITH TEMPERATURES ON A WARMING TREND THROUGH EARLY NEXT WEEK.
CONTINUED SOUTHWEST WINDS AT THE SURFACE TODAY WILL ALLOW
TEMPERATURES TO WARM WELL INTO THE 50S WITH ONLY THE COOLEST
REGIONS OF THE FA REACHING FREEZING TONIGHT. THE UPPER TROUGH WILL
SLOWLY MIGRATE EAST BY FRIDAY ALLOWING FOR RIDGING ALOFT AS
TEMPERATURES WARM TO NEAR 60S AT SOME LOCALES. THIS REGIME WILL
CONTINUE ON SATURDAY AHEAD OF A WEAK IMPULSE WAVE ALOFT AND
ASSOCIATED SURFACE LOW DEVELOPING OVER THE PLAINS STATES. THE
MIDSOUTH WILL BECOME WEDGED BETWEEN THE SURFACE LOW AND THE HIGH
CENTER TO OUR EAST ENHANCING THE PRESSURE GRADIENT INDUCED
SOUTHERLY SURFACE FLOW AND ALLOWING TEMPERATURES TO RISE IN
EXCESS OF 60 DEGREES. AS THE LOW CENTER TRANSITS TO THE NORTHWEST
OF THE REGION ON SUNDAY SURFACE WINDS WILL BECOME EVEN FURTHER
ENHANCED WHILE THE FLOW ALOFT BECOMES SOUTHWESTERLY. THESE
COMBINED WILL LEAD TO TEMPERATURES NEAR 70 DEGREES ON SUNDAY WITH
PRECIPITATION CHANCES INCREASING BY LATE IN THE DAY. 70 DEGREES
IN LATE JANUARY IS A SIGNIFICANT DEPARTURE FROM AVERAGE BY A
MAGNITUDE OF 20 DEGREES.

THE WEATHER PATTERN BECOMES INCREASINGLY INTERESTING ON MONDAY AS
A BROAD UPPER LOW PUSHES OUT OF THE FOUR CORNERS REGION WITH A
SURFACE LOW DEEPENING OVER THE PLAINS BY LATE MONDAY. MODELS ARE
COMING INTO BETTER AGREEMENT WITH THE PLACEMENT OF THESE FEATURES BOTH
SPATIALLY AND TEMPORALLY...PUSHING A STRONG COLD FRONT THROUGH THE
REGION ON TUESDAY. WHILE IT IS STILL TOO EARLY TO DEFINE EXACT
THREATS...IMPRESSIVE WIND FIELDS COUPLED WITH INCREASED
INSTABILITY IN RECENT MODEL RUNS INDICATE THE THREAT OF STRONG TO
POTENTIALLY SEVERE STORMS ON TUESDAY. THE THREAT OF HEAVY RAINFALL
LEADING TO POTENTIAL FLASH FLOODING WILL ALSO REQUIRE MONITORING
AS MODELED PWAT VALUES ARE EASILY ABOVE THE 75TH PERCENTILE FOR
EARLY FEBRUARY. WILL CONTINUE WITH STRONG WORDING IN THE HWO AND
LIKE PRODUCTS AS FUTURE SHIFTS CONTINUE TO ASSESS THE SEVERE
POTENTIAL.

ARCTIC AIR RETURNS TO THE REGION BEHIND THE FRONT WHICH WILL
QUICKLY PULL TEMPERATURES BELOW AVERAGE FOR MIDWEEK.

ZDM

&&

.AVIATION...
12Z TAFS

VFR TO PREVAIL AREAWIDE THROUGH THE NEXT 24 HOURS...ACCOMPANIED BY
LIGHT WESTERLY SURFACE WINDS.

PWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jan 28, 4:14 AM CST, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
414 AM CST THU JAN 28 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-291215-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
414 AM CST THU JAN 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION ON TUESDAY
CREATING THE POTENTIAL FOR STRONG THUNDERSTORMS. HEAVY RAINFALL
WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ZDM

Nearby

River Flood Warnings in Mississippi, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.